Hail, Allegheny
- When
- August 7, 6:10 PM EST
- Where
- Allegheny County, Bethel Park
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.317, -80.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 12:32 PM EST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 132 PM EDT SUN AUG 7 2005 .AVIATION... VFR EXPECTED THROUGH THE FORECAST PERIOD. LOW LEVEL MOISTURE INCREASING S OF THE AREA ISOLATED LATE AFT/EVE DEVELOPMENT IS POSSIBLE IN FAR SRN REACHES. MID DECK WILL MOVE BACK IN OVERNIGHT WITH AREAS OF 5SM BR PSBL TOWARD DAWN. && .SHORT TERM (THRU MON)... AT THE SFC, SLIGHTLY HIER DEWPTS IN SERN 1/3 OF CWA DEFINE AREA WHERE 20% POPS SHALL OCCUR TONIGHT. A LTL H5 TROF APPROACHING FROM MICH SHALL RAISE THE POPS TO 40% FOR MON, WHICH IS ABT THE AVG POP OF THE 3 MODELS. && .LONG TERM (TUE THRU SUN)... H5 FLOW IS BASICALLY ZONAL. ONCE IN A WHILE, A SFC FRONT PUSHES ALL THE WAY TO SRN PA. WHEN THE FRONT IS SOUTH OF PIT, THE POPS ARE 14-20% WHEN FRONTS ARE FURTHER N OR PRESSING IN UPON PIT, THE POPS ARE 30%. LOWS REMAIN IN THE 60S HIGHS IN THE 80S, TYPICAL FOR THE SUMMER. MAY SEE A SURGE TWD 90F BY END OF WEEK AS SERN STATES HIGH BLDS A BIT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 AM EDT SUN AUG 7 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080811- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 412 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 530 PM EDT SUN AUG 7 2005 PAZ032-072230- FAYETTE PA- 530 PM EDT SUN AUG 7 2005 ...THUNDERSTORMS DUMPING VERY HEAVY RAIN... A CLUSTER OF INTENSE THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF FAYETTE COUNTY... AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF OHIOPYLE...MOVING EAST AT 5 MPH. VERY HEAVY RAINFALL MAY ACCUMULATE MORE THAN AN INCH IN SOME AREAS. THIS HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. THESE STORMS ARE ALSO CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CONNELLSVILLE...DUNBAR...FARMINGTON...OHIOPYLE AND SEVEN SPRINGS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. AVOID LOW LYNING AREAS AND DO NOT CROSS FLOODED ROADS. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE AND FREQUENT CL0OUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The Pittsburgh radar (KPBZ), 29 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470944.